Topics

A Multicenter Observational Study on Safety of the Herbal Medicines at Inpatient Setting

2020-02-19 18:28:34 | BioPortfolio

Summary

Prospective observations on safety of the herbal medicines regarding liver and kidney injuries at inpatient setting of four sites in South Korea which are located at each quadrant of the country. In a previous study (PMID 28634823), six women presented liver injuries by herbs and similar findings were also reported. That knowledge has been developed to design the observations of females (19-80 ages) at least 2 weeks' hospitalization with weekly routine lab tests to obtain the occurrence of liver or kidney injuries and the profiles on micro biomarkers throughout the hospitalization period, and then, the follow-up test will be conducted in outpatient setting.

Description

Total 500 inpatients will be observed to assess safety of herbal medicines with the balance of 70 to 130 each site. After obtaining the informed consent from patient, blood draw and urine collection are conducted prior to intake of the herbal medicine, blood draw and urine collection are routinely done every week throughout the whole admission period. The primary outcomes are, 1) liver for alanine aminotransferase (ALT), RUCAM (in case of causality assessment when ALT≥3 upper normal limit) and new biomarker, mircoRNA-122 and 2) kidney for urine creatinine, blood urea nitrogen (BUN) and new biomarker, Neutrophil gelatinase-associated lipocalin (NGAL). The secondary outcomes are, 1) liver for aspartate aminotransferase (AST), alkaline phosphatase (ALP), gamma glutamyltransferase (γ-GT), total bilirubin and new biomarker, glutamate dehydrogenase (GLDH) and 2) kidney for serum creatinine and new biomarker, kidney injury molecule-1 (KIM-1). The follow-up will be done by the study doctors based on their decision on the inpatient after discharge.

Study Design

Conditions

Drug Induced Liver Injury

Location

Four tertiary Korean Medicine Hospital (Jecheon, Yangsan, Gwangju, Seoul)
Seoul
Korea, Republic of

Status

Recruiting

Source

Korea Institute of Oriental Medicine

Results (where available)

View Results

Links

Published on BioPortfolio: 2020-02-19T18:28:34-0500

Clinical Trials [3700 Associated Clinical Trials listed on BioPortfolio]

A Retrospective Study on Drug Induced Liver Injury in China

This is a multi-center, open-enrollment, retrospective, non-interventional epidemiologic study without any clinical treatment. Its primary objective is to understand 1) incidence of drug-i...

Identifying Changes in Blood (Potential Biomarkers) in Individuals With Drug-Induced Liver Injury

The purpose of this study is to try to develop new blood tests that may help doctors identify if a drug is hurting a person's liver.

Hepatotoxicity of Antituberculosis Therapy (HAT) Study

Drug-induced liver injury (DILI) is a common side effect in antituberculosis therapy, which interuputs the treatment of TB and leads to a higher proportion of Multidrug-Resistence TB(MDR-T...

Clarify of Predictive Risk Factors of Chemotherapy-induced Liver Injury

The most common toxicity of TP (docetaxel and cisplatin) chemotherapy is chemotherapy-induced liver injury. However, patients don't always experience same chemotherapy-induced liver injury...

Efficacy of N-acetylcysteine With or Without Steroids in Drug Induced Liver Injury

Intervention - Subjects will be randomized to 2 groups Group A - subjects will receive Prednisolone for 20 days with NAC (N-Acetylcysteine) Group B - will receive NAC (N-Acetylcysteine) ...

PubMed Articles [23091 Associated PubMed Articles listed on BioPortfolio]

TLR4 promotes liver inflammation by activating the JNK pathway.

Drug-induced liver injury has become a serious public health problem that cannot be ignored. Although the mechanism of acetaminophen (APAP)-induced liver injury has been investigated for several decad...

PROSPECTIVE MONITORING OF DRUG USE: DRUG-INDUCED LIVER INJURY IN A PRIMARY HEALTHCARE CENTER.

Drug-induced liver injury is still misunderstood in Brazil due to diagnostic difficulties or lack of reporting incidents.

Disease severity of acute liver injury due to drug-induced liver injury may affect response to corticosteroid therapy.

We read with great interest the article by Weber S and colleagues . Because idiosyncratic drug-induced liver injury (DILI) is hard to distinguish from autoimmune hepatitis (AIH) of the acute liver in...

Liver Injury due to Ashwagandha. A Case Series from Iceland and the U.S. Drug-Induced Liver Injury Network.

Ashwagandha (Withania somnifera) is widely used in Indian Ayurvedic medicine. Several dietary supplements containing ashwagandha are marketed in the U.S. and Europe, but only one case of ashwagandha-i...

Early ALT response to corticosteroid treatment distinguishes idiosyncratic Drug-induced Liver Injury from Autoimmune Hepatitis.

Drug-induced liver injury (DILI) and idiopathic autoimmune hepatitis (AIH) are competing diagnoses in patients with acute liver injury and drug intake. In absence of unequivocal markers, scores like R...

Medical and Biotech [MESH] Definitions

A spectrum of clinical liver diseases ranging from mild biochemical abnormalities to ACUTE LIVER FAILURE, caused by drugs, drug metabolites, and chemicals from the environment.

A spectrum of clinical liver diseases ranging from mild biochemical abnormalities to ACUTE LIVER FAILURE, caused by drugs, drug metabolites, herbal and dietary supplements and chemicals from the environment.

Liver disease lasting six months or more, caused by an adverse drug effect. The adverse effect may result from a direct toxic effect of a drug or metabolite, or an idiosyncratic response to a drug or metabolite.

Liver disease lasting six months or more, caused by an adverse effect of a drug or chemical. The adverse effect may be caused by drugs, drug metabolites, chemicals from the environment, or an idiosyncratic response.

A form of rapid-onset LIVER FAILURE, also known as fulminant hepatic failure, caused by severe liver injury or massive loss of HEPATOCYTES. It is characterized by sudden development of liver dysfunction and JAUNDICE. Acute liver failure may progress to exhibit cerebral dysfunction even HEPATIC COMA depending on the etiology that includes hepatic ISCHEMIA, drug toxicity, malignant infiltration, and viral hepatitis such as post-transfusion HEPATITIS B and HEPATITIS C.

More From BioPortfolio on "A Multicenter Observational Study on Safety of the Herbal Medicines at Inpatient Setting"

Quick Search

Relevant Topics

Hepatology
Hepatology is the study of liver, gallbladder, biliary tree, and pancreas, and diseases associated with them. This includes viral hepatitis, alcohol damage, cirrhosis and cancer. As modern lifestyles change, with alcoholism and cancer becoming more promi...

Women's Health
Women's Health - key topics include breast cancer, pregnancy, menopause, stroke Follow and track Women's Health News on BioPortfolio: Women's Health News RSS Women'...


Searches Linking to this Trial